MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SA6IMAK
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: as received the distal segment material is missing, exposing the braid wire.Flakes of the light blue segment material could easily be lifted away from the braid with tweezers.The material is very soft.The material gets more firm and rubbery closer to the proximal segment transition and distal segment transition.Inner lumen showing some of the liner disturbed.The introducer as received was full of blood.It was flushed into a strainer and only a small blood clot was found, no particles from the catheter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sa6imak sherpa guide catheter was attempted to be used in a renal denervation procedure.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.The device was inserted through a 6f non-medtronic introducer sheath over a 0.035" wire.The physician stated that it felt normal as it was inserted through a sheath.Resistance was not encountered when advancing the device and excessive force was not used.The device was advanced through the femoral sheath to the aorta.It is stated that the guide catheter was not offering support.The wire was pulled back and the physician didn't like how the guide looked so it was pulled out to be inspected.It is reported that when the wire was pulled back it was noted that the guide tip did not have its typical ima unsupported shape and it was mostly straight in line with shaft.The guide was removed to examine the tip and it was noted that the outer coating had been removed near the tip of the guide and the wire braiding was exposed.It is stated that the device was removed shortly after insertion.After the guide was removed the physician aspirated blood through the introducer sheath and noticed 1-2 very small blue particles that appeared to be fragments of the catheter.It cannot be confirmed if all particles were removed from the patient.The renal arteries were not cannulated.No patient injury is reported.The sherpa device was not re-sterilized.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8469242
Report Number1220452-2019-00037
Device Sequence Number1432123
Product Code DQY
UDI-Device Identifier00613994824059
UDI-Public00613994824059
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Catalogue NumberSA6IMAK
Device Lot Number0008757848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
04/18/2019
03/29/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/09/2019
05/14/2019
09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220452-03-29-2019-001-R
Patient Sequence Number1
Patient Age51 YR
Patient Weight93